Alert archive / Louisiana / Flash Flood Warnings in 2004
Flash Flood Warning 3, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at Apr 25, 2004, 5:37 PM CDT for Saint James Parish, Louisiana. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 25, 2004, 5:37 PM CDT (22:37 UTC)
- Expired
- Apr 25, 2004, 7:30 PM CDT
- In force
- 113 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County Saint James Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.6 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1374 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 510 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KLIX 252242 CCA
FFWNEW
LAC093-260030-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING...CORRECTED FLOOD REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
537 PM CDT SUN APR 25 2004
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ST. JAMES PARISH IN SOUTHEAST LOUISIANA
* UNTIL 730 PM CDT
* AT 529 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY
HEAVY RAIN OVER ST. JAMES PARISH...NEAR GRAMERCY...LUTCHER AND
VACHERIE MOVING NORTHEAST AT 5 MPH.
ST JAMES EMERGENCY MANAGEMENT REPORTED STREET FLOODING IN GRAMERCY
WHERE TWO HOMES WERE THREATEN BY FLOOD WATERS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD.
VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO HIGHER
GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY.
TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.
LAT...LON 3008 9078 3009 9078 3012 9082 3015 9065
3013 9065 3009 9073 3006 9077
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Apr 25, 1:30 PM CDT, 4 hours 7 minutes earlier.
Area forecast discussion, Apr 25, 1:30 PM CDT, 4 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 130 PM CDT SUN APR 25 2004 .DISCUSSION...FINALLY HAVE SOME MUCH NEEDED RAIN FALLING ACROSS MUCH OF THE FORECAST AREA THIS AFTERNOON. WHILE THE AIR MASS REMAINS OVER THE REGION REMAINS FAIRLY UNSTABLE...LACK OF FORCING AT THE SURFACE COUPLED WITH THE BRUNT OF THE UPPER TROUGH LAGGING BACK ACROSS SE TEXAS SHOULD KEEP MOST OF THE TSTM ACTIVITY IN CHECK THROUGH TONIGHT ALTHOUGH A FEW OF THE STRONGER COULD BRING SOME LOCALLY HEAVY RAIN. AT THIS TIME...BECAUSE THE UPPER TROUGH IS NOT PROGRESSING EASTWARD AS PREVIOUS MODEL RUNS SUGGESTED...THE ASSOCIATED SURFACE BOUNDARY LOOKS TO HAVE STALLED JUST WEST OF THE CWA/PWA. DO EXPECT THIS BOUNDARY THOUGH TO PUSH THROUGH THE AREA LATER TONIGHT MOST LIKELY CLOSER TO MONDAY MORNING AS THE UPPER TOUGH GAINS MOMENTUM. THIS MAY CAUSE A LITTLE MORE RAIN FOR MONDAY MORNING THAN PREVIOUS FORECASTS INDICATED ALTHOUGH STILL BELIEVE MOST OF THE RAIN SHOULD BE OVER BY MONDAY AFTERNOON PENDING THE FRONT HAS CLEARED THE FORECAST AREA. FORECAST THEN REMAINS ON TRACK FOR THE REST OF THE PACKAGE AS HIGH PRESSURE RETURNS TUESDAY AND PREVAILS THROUGH THURSDAY. THE GFSLR STILL SHOWS RAIN RETURNING BY NEXT WEEKEND ONLY NOW THE NEXT FRONT PROGGED TO MOVE INTO THE REGION ON FRIDAY MAY SLOW A BIT FURTHER INTO SATURDAY WHICH IN TURN MAY KEEP RAIN CHANCES THROUGH SUNDAY. && .PRELIMINARY POINT TEMP/POPS... MCB 63 75 52 76 / 70 40 05 00 BTR 64 77 53 77 / 70 40 05 00 MSY 69 78 59 77 / 70 50 05 00 GPT 69 78 54 76 / 60 60 05 00 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. MS...NONE. SE LA AND MS COASTAL WATERS...NONE. && 09
Hazardous weather outlook, Apr 25, 10:50 AM CDT, 6 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1050 AM CDT SUN APR 25 2004 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-261100- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES- ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 1050 AM CDT SUN APR 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT WIDESPREAD AREAS OF SHOWERS AND A FEW THUNDERSTORMS ARE EXPECTED ACROSS THE OUTLOOK AREA THROUGH TONIGHT ALONG AND WELL AHEAD OF A COLD FRONT THAT WILL PUSH THROUGH THE REGION LATER TONIGHT AND INTO MONDAY. ORGANIZED SEVERE THUNDERSTORMS ARE NOT EXPECTED ALTHOUGH A FEW OF THE STRONGER STORMS MAY PRODUCE LOCALLY HEAVY RAIN...FREQUENT LIGHTNING AND GUSTY OUTFLOW WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED AREAS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO MONDAY MORNING BUT DIMINISH BY THE AFTERNOON PERIOD AS THE COLD FRONT MOVES EAST OF HE OUTLOOK AREA. NO HAZARDOUS WEATHER IS EXPECTED TUESDAY THROUGH FRIDAY. THERE WILL BE ANOTHER CHANCE FOR SHOWERS AND THUNDERSTORMS FRIDAY AND SATURDAY AS ANOTHER COLD FRONT MOVES THROUGH THE REGION. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME.
In the hours before
Special weather statement, Apr 25, 11:40 AM CDT, 5 hours 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1140 AM CDT SUN APR 25 2004 LAZ062>064-251744- ORLEANS-UPPER PLAQUEMINES-UPPER ST BERNARD- 1140 AM CDT SUN APR 25 2004 ...A BREAK BETWEEN RAINFALL OVER NEW ORLEANS... AT 1240 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF SHOWERS WITH HEAVY RAINFALL LAKEFRONT AREA OF NEW ORLEANS AND OVER LAKE PONTCHARTRAIN. THESE SHOWERS ARE MOVING NORTH PROVIDING A BREAK FROM HEAVY RAINFALL ACROSS THE NEW ORLEANS AREA THROUGH 1 PM THIS AFTERNOON. MORE SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE AREA LATER THIS AFTERNOON. THE MAIN THREAT WILL BE MODERATE TO HEAVY RAINFALL. 18
Special weather statement, Apr 25, 3:30 PM CDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 330 PM CDT SUN APR 25 2004 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-260230- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES- ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 330 PM CDT SUN APR 25 2004 ...HEAVY RAINS WITH LOCALIZED FLOODING POSSIBLE TONIGHT... NUMEROUS AREAS OF SHOWERS AND THUNDERSTORMS ARE CONTINUING TO IMPACT SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI THIS AFTERNOON AND THIS TREND IS EXPECTED TO CONTINUE THROUGH TONIGHT. THIS ACTIVITY IS OCCURRING ALONG AND AHEAD OF A SLOW MOVING COLD FRONT WHICH IS EXPECTED TO MOVE THROUGH THE AREA LATE TONIGHT AND INTO EARLY MONDAY. SEVERAL AREAS MAINLY ACROSS SOUTHEAST LOUISIANA AND HAVE ALREADY RECEIVED AROUND 2 INCHES OF RAINFALL AND ANOTHER 2 TO 4 INCHES OF RAIN IS POSSIBLE THROUGH TONIGHT. BECAUSE OF THE RECENT DRY SPELL... LOCALLY HEAVY RAINS...ESPECIALLY IN AREAS WHICH HAVE ALREADY RECEIVED SUBSTANTIAL RAINFALL...MAY CAUSE LOCALIZED FLOODING MAINLY ALONG ROADS AND LOW LYING AREAS. MOTORISTS SHOULD BE ALERT TO RAPIDLY RISING WATER AND AVOID ROADS WHICH ARE ALREADY COVERED BY WATER. THE RAIN IS EXPECTED TO DIMINISH DURING THE DAY MONDAY AS THE COLD FRONT MOVES EAST OF THE AREA. 09/18
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 11:00 PM CDT | Special Marine Warning | LIX | 60 min | |
| Apr 24, 11:58 PM CDT | Special Marine Warning | LIX | 62 min | |
| Apr 25, 2:45 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson | 60 min |
Nearby
Flash Flood Warnings in Louisiana, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.